





## LOW CARBON SOCIETY RESEARCH NETWORK 4<sup>TH</sup> MEETING: DRAFT AGENDA

17-18 September 2012

Venue: St. Anne's College, Oxford, UK

10:00	September 2012 Arrival, Registration and Refreshments (Ruth Deech Building, Foyer)		
10.00	Airivai, negistration and nerreshment	nuti Deeth Building, Fuyer)	
10:30	Introductory Session	Chair: Mark Winskel (UKERC, Edinburgh	
(30 mins)	(Tsuzuki Lecture Theatre)	University)	
	Welcome	Nick Eyre (ECI) and David Warrilow (DECC)	
	Introduction to the meeting	Shuzo Nishioka (IGES) and Jim Skea (Imperia College)	
11:00	Plenary Session 1: Transforming the en	nergy system: national and regional	
(105 mins)	perspectives (Tsuzuki Lecture Theatre)		
	Chair: Sergio La Motta (ENEA)		
20 mins talks with 5	Energy transformation in a developed economy: the UK	Jim Skea (Imperial College)	
mins Q &A each speaker	Energy transformation in lower income developing economies	Yacob Mulugetta (UN Commission for Africa	
	Sustainable renewables	Marcelo Poppe (CGEE, Brazil)	
	development in Brazil		
12:45	Lunch (Dining Hall)		
14:00	Parallel Sessions 1		
(90 mins)			
	Decarbonising Energy Supply	Reducing Energy Demand	
	(Seminar Room 7)	(Seminar Room 8)	
	Chair: Stefan Lechtenboehmer	Chair: Mikiko Kainuma (NIES)	
	(Wuppertal Institute)		
10 mins talks with 10 mins Q &A each speaker	Carbon capture and storage in Italy: Giuseppe Giradi (ENEA)	Energy efficiency in Italy: <b>Rino Romani</b> (ENEA)	
	Integrated assessment of the potentials for CCS in India, China, RSA: Stefan Lechtenboehmer (Wuppertal Institute)	Changing behaviours - the Japanese Setsuden experience post-Fukushima: <b>Hideyuki Mori</b> (IGES)	
	Ralph D. Torrie (Trottier Energy Futures Project)	Driving energy efficiency in the UK: <b>Liz Owen</b> (DECC)	
	Electricity market reform in the UK : Richard Green (Imperial College Business School)	Germany energy efficiency policy: Wolfgang Eichhammer (Fraunhofer ISI)	







15:30	Refreshment Break (Ruth Deech Building, Foyer)		
16:00	Plenary Session 2: Science-policy interaction and the low carbon transition (Tsuzuki		
(90 mins)	Lecture Theatre)		
	Chair: Mark Winskel (UKERC, Edinburgh University)		
15 mins talks with 5 mins Q &A each speaker	Technology and policy assessment P in the UK	hil Heptonstall (Imperial College)	
	. , .	loesung Lee (Keimyung University, Vice Chair f IPCC)	
	Decision process of new energy plan after Fukushima: re-examining cost, scenario setting and economic evaluation"?	huzo Nishioka (IGES)	
	Transition in German context P	eter Hennicke (Wuppertal Institute)	
17:30	Future of LCS-RNet		
(30 mins)	Chair: Jim Skea (Imperial College)		
	Discussion introduced by <b>Shuzo Nishioka</b> , Secretary-General, LCS-RNet Secretariat and Hiroshi Tsujihara, Ministry of the Environment, Japan		
18:00	Close		
19:00	Reception (Jesus College)		
19:30	Dinner (Jesus College)		







## **DAY 2: 18 September 2012**

09:00	Keynote Address	Chair: Jean-Charles Hourcade (CIRED)
(30 mins)	(Tsuzuki Lecture Theatre)	
	Coordinated initiatives by international organisations to promote green growth	Stéfan Hallegatte (World Bank)
09:30	Plenary Session 3: International co-ope	ration and finance
(105 mins)	Chair: Sergio La Motta (ENEA)	
15 mins talks with 10 mins Q &A each speaker	Climate policy and financial system reform	Jean-Charles Hourcade (CIRED)
	Trade competitiveness and carbon leakages	Michael Grubb (University of Cambridge)
	Technical and scientific cooperation (Title TBC)	<b>Tomonori Sudo</b> (Japan International Cooperation Agency (JICA)
	The UNFCCC process	Joyeeta Gupta (Free University)
11:15	Refreshment Break (Ruth Deech Building	g, Foyer)
11:45	Parallel Sessions 2	
(75 mins)	1 4141161 665516115 2	
15 mins talks with 10 mins Q &A each speaker	Regional Co-operation: Asian case	Global Approaches
	study (Seminar Room 7)	(Seminar Room 8)
	Chair: Mikiko Kainuma (NIES)	Chair: Jean-Charles Hourcade (CIRED)
	Regional co-operation to realise low carbon development in Malaysia: <b>Ho Chin Siong</b> (Universiti Teknologi)	Delivering Climate Compatible Development (Title TBC) Sam Bickerseth (CDKN)
	Development of Thailand's NAMAs for low-carbon greengrowth: <b>Bundit</b>	Title TBC: Fabio Eboli (CMCC/FEEM)
	Limmeechokchai (Thammasat University)	
13:00	Limmeechokchai (Thammasat	Cities & Green Growth: <b>Joaquim Oliveira Martins</b> (OECD)







14:15	Plenary Session 4: Low carbon transitions as lever for sustainable development		
(90 mins)	(Tsuzuki Lecture Theatre)		
	Chair: Peter Hennicke (Wuppertal Institute)		
	Potentials and constraints of world agriculture across the 21st century  Thierry Brunelle (LSCE/CIRED)		
20 mins talks with	Urbanization, urban infrastructure Shobhakar Dhakal (AIT) and low carbon cities		
10 mins Q &A each speaker	Post Carbon Pathways project <b>John Wiseman</b> (University of Melbourne)		
эрсикст	UK 2050 Pathways Calculator Matt Webb (Department of Energy and Climate Change)		
15:45	Refreshment Break (Ruth Deech Building, Foyer)		
16:15 (60 mins)	Final Debate: Will we navigate recovery from the financial crisis to a sustainable future? (Tsuzuki Lecture Theatre)  Chair: Mark Winskel (UKERC, Edinburgh University)		
	Panellists: Jean-Charles Hourcade (CIRED); Adrian Gault (Climate Change Committee)		
17:15	Close and Drinks Reception (Ruth Deech Building, Foyer)		